MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-45CM; WIRE, GUIDE, CATHETER
Catalog Number M00313020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject guidewire tip broke during the procedure.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated d4 gtin - corrected there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire and guidewire distal tip were noted to be kinked/bent.The guidewire was noted to be broken/fractured approx.183 cm from the proximal end.The guidewire polytetrafluoroethylene (ptfe) was seen to be peeling approx., 48 cm from the proximal end.The core wire distal end was observed through the distal tip dome.Functional inspection was not required as the reported event was confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The event reported "synchro wire broke during a case.Body had a synchro break about 5¿ from the tip.Patient was not harmed, and dr.Taylor got the wire out without too much trouble.He was not torquing too hard or doing anything weird, anatomy was not too tortuous".Analysis of the returned device found the guidewire and guidewire distal tip to be kinked/bent.The guidewire was noted to be broken/fractured approx.183 cm from the proximal end.The guidewire ptfe was seen to be peeling approx., 48 cm from the proximal end.An assignable cause of procedural factors will be assigned to the reported and analyzed event: ¿guidewire broken/fractured during use¿ and analyzed events: ¿guidewire kinked/bent¿, ¿guidewire distal end/tip kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Analysis of the returned device also found damage to the ptfe coated length.Scraping and peeling was evident approx., 48 cm from the proximal end and most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.The analyzed event: 'guidewire ptfe coating peeling¿ will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO-14 STRAIGHT 200-45CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20463332
Report Number3012931345-2024-00186
Device Sequence Number18356644
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public(01)07613252186939(17)260404(10)0000644028
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Catalogue NumberM00313020
Device Lot Number0000644028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown